Alert archive / Idaho / Wind Chill Warnings in 2010
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Nov 24, 2010, 2:10 PM MST. It took effect at Nov 24, 2010, 5:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 2:10 PM MST (21:10 UTC)
- In effect from
- Nov 24, 2010, 5:00 PM MST
- Expired
- Nov 25, 2010, 9:33 AM MST
- In force
- 17 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS45 KPIH 242110 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MST WED NOV 24 2010 IDZ017>025-031-032-251100- /O.NEW.KPIH.WC.W.0002.101125T0000Z-101125T1800Z/ EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... STANLEY...CLAYTON...COPPER BASIN...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS... ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS... REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...POCATELLO... BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT... LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT... SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 210 PM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY. * WIND CHILL VALUES: MOST AREAS IN EASTERN IDAHO WILL SEE WIND CHILLS OF MINUS 15 TO MINUS 40. * TIMING: THE MOST DANGEROUS WIND CHILLS SHOULD OCCUR BETWEEN MIDNIGHT AND 9 AM. * LOCATIONS INCLUDE: ALL LOCATIONS IN EASTERN IDAHO * IMPACTS: THE COMBINATION OF VERY COLD TEMPERATURES AND WINDS WILL LEAD TO DANGEROUSLY COLD WIND CHILLS. EXPOSURE TO THESE CONDITIONS CAN QUICKLY LEAD TO FROSTBITE AND HYPOTHERMIA. IF YOU ARE GOING TO BE OUT AND ABOUT THIS EVENING THROUGH THANKSGIVING MORNING...TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE VERY COLD WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
2 follow-up statements
757 WWUS45 KPIH 250959 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 259 AM MST THU NOV 25 2010 IDZ017>025-031-032-251800- /O.CON.KPIH.WC.W.0002.000000T0000Z-101125T1800Z/ EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... STANLEY...CLAYTON...COPPER BASIN...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS... ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS... REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...POCATELLO... BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT... LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT... SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 259 AM MST THU NOV 25 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES: MOST AREAS IN EASTERN IDAHO WILL SEE WIND CHILLS OF MINUS 15 TO MINUS 40. * TIMING: THE MOST DANGEROUS WIND CHILLS WILL OCCUR THROUGH MID MORNING. * LOCATIONS INCLUDE ALL OF EASTERN IDAHO. * IMPACTS: THE COMBINATION OF VERY COLD TEMPERATURES AND WINDS WILL LEAD TO DANGEROUSLY COLD WIND CHILLS. EXPOSURE TO THESE CONDITIONS CAN QUICKLY LEAD TO FROSTBITE AND HYPOTHERMIA. IF YOU ARE GOING TO BE OUT AND ABOUT THIS EVENING THROUGH THANKSGIVING MORNING...TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE VERY COLD WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
736 WWUS45 KPIH 251633 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 933 AM MST THU NOV 25 2010 IDZ017>025-031-032-251745- /O.CAN.KPIH.WC.W.0002.000000T0000Z-101125T1800Z/ EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... STANLEY...CLAYTON...COPPER BASIN...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS... ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS... REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...POCATELLO... BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT... LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT... SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 933 AM MST THU NOV 25 2010 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND CHILL WARNING. TEMPERATURES HAVE BEGUN TO WARM UP THIS MORNING AND WINDS REMAIN GENERALLY LIGHT UNDER STRENGTHENING SURFACE HIGH PRESSURE. DANGEROUSLY COLD WIND CHILLS ARE BECOMING LESS OF A THREAT AS THE MORNING MOVES ON THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED. ALTHOUGH COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT...WINDS WILL REMAIN LIGHT AND THEREFORE DANGEROUSLY COLD WIND CHILLS ARE NOT FORECAST. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Nov 24, 2:02 PM MST, 8 minutes earlier.
Area forecast discussion, Nov 24, 2:02 PM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 202 PM MST WED NOV 24 2010 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. DEEP LOW HAS FINALLY EJECTED NORTHEAST INTO THE NORTHERN GREAT PLAINS PER WV IMAGERY. ARCTIC NORTHERLY FLOW IN PLACE OVER EASTERN IDAHO. SOME WRAP AROUND MOISTURE MAKING IT INTO EASTERN IDAHO WITH OROGRAPHIC CU AND STRATUS OVER SOUTHERN HIGHLANDS AND MID LEVEL CLOUD COVER DIVING SOUTH ACROSS NORTHEAST CORNER. COMBO HELPING TO CONTINUE WEAK SHOWERS MAINLY OVER HIGHER ELEVATIONS. SFC GRADIENT STILL HELPING TO PRODUCE WINDS GUSTING TO NEAR 30 MPH IN PORTIONS OF THE SNAKE PLAIN AND PRESUMABLY AT MANY OF THE HIGHER ELEVATIONS AS WELL. THIS ALSO HELPING TO PRODUCE LOCAL REGIONS OF BLOWING SNOW AND REDUCED VISIBILITES...THOUGH NOT AS WIDESPREAD OR NEAR THE INTENSITY OF YESTERDAYS BLIZZARD. GIVEN COLD TEMPS STILL IN PLACE ACROSS THE AREA AND EXPECTED OVERNIGHT WILL REISSUE WIND CHILL WARNING FOR ALL AREAS BEGINNING 5PM AND CONTINUING INTO THANKSGIVING MORNING. MODELS KEEP QUITE A BIT OF MOISTURE TRAPPED AT SURFACE THROUGH THE UPPER SNAKE PLAIN AND IF WINDS DIE OFF ENOUGH THERE COULD BE AREAS OF PATCHY FREEZING FOG AND FLURRIES. THE CAVEAT WILL BE WINDS STAYING ELEVATED AND KEEPING THE AIRMASS MIXED IN THE LOW LEVELS. WEAK ENERGY AND MOISTURE TOPPING THE RIDGE AXIS THANKSGIVING NIGHT INTO FRIDAY MAY KEEP LIGHT SHOWERS GOING IN NORTHERN ZONES THROUGH THE REST OF THE SHORT TERM PERIOD. ACCUMULATIONS LOOK TO REMAIN LIGHT. BY LATE FRIDAY INTO FRIDAY NIGHT...THE UPPER RIDGE AXIS HAS WEAKENED CONSIDERABLY AND SHIFTED EAST. DEEP UPPER TROUGH OFF PACIFIC COAST BEGINS TO TRY TO PUSH MOISTURE INTO IDAHO. AT THIS TIME...IT APPEARS THE MOISTURE WILL HOLD OFF UNTIL LATE SATURDAY AT THE EARLIEST. OTHERWISE...TEMPS DO MODERATE LATE THANKSGIVING INTO FRIDAY NIGHT...BUT WILL REMAIN WELL BELOW NORMAL. DMH .LONG TERM...SATURDAY THROUGH WEDNESDAY. THE NEXT UPPER LEVEL PACIFIC TROF AND ASSOCIATED SURFACE COLD FRONT WILL MOVE THROUGH IDAHO SATURDAY AND SUNDAY. EXPECT SNOW TO MOVE INTO THE CENTRAL MOUNTAINS SATURDAY AFTERNOON AND SPREAD ACROSS THE REMAINDER OF SOUTHEAST IDAHO SATURDAY NIGHT AND SUNDAY. EXPECT FAIRLY WIDESPREAD SNOWFALL BUT EXTREMELY HEAVY AMOUNTS ARE NOT EXPECTED RIGHT NOW. EXPECT WINDS TO INCREASE SUNDAY BEHIND THE COLD FRONT. BOTH THE EUROPEAN AND GFS MODELS GO INTO A MORE ZONAL PATTERN BY TUESDAY WITH THE EUROPEAN BRINGING IN PRECIPITATION ON TUESDAY AND GFS HOLDING OFF UNTIL WEDNESDAY. FOR NOW WENT WITH HIGH PRECIPITATION CHANCES SATURDAY AND SUNDAY AND NEAR CLIMATOLOGICAL VALUES MONDAY THROUGH WEDNESDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS SATURDAY THEN BELOW NORMAL SUNDAY THROUGH MONDAY WITH A WARMING TREND TUESDAY INTO WEDNESDAY. GK && .AVIATION...VFR CONDITIONS HAVE PERSISTED TODAY AT SUN AND BYI...BUT WINDS HAVE STAYED ELEVATED AT PIH AND IDA ALONG WITH OCCASIONAL LIGHT SNOW AND BLOWING SNOW. CONDITIONS AT PIH HAVE BEEN IFR TO MVFR ALL DAY AND IDA JUST WENT IFR AS WINDS HAVE PICKED UP. EXPECT TO SEE MVFR CEILINGS AND VISIBILITIES AT PIH AND IFR OCCASIONALLY THROUGH THE AFTERNOON AND EARLY EVENING BEFORE WINDS DIE DOWN. EXPECT VFR CONDITIONS ON THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY IDZ017>025-031-032. &&
Hazardous weather outlook, Nov 24, 4:42 AM MST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 442 AM MST WED NOV 24 2010 IDZ017>025-031-032-251145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 442 AM MST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT VERY COLD AIR WILL REMAIN IN PLACE ACROSS EASTERN IDAHO. HIGHS TODAY WILL BE AROUND 0 TO 15 ABOVE IN THE VALLEYS AND 0 TO -10 IN THE MOUNTAINS. SOME SNOW IS POSSIBLE TODAY ACROSS THE AREA TODAY. THE BEST CHANCES WILL BE ACROSS THE EASTERN AND SOUTHERN MOUNTAINS AS WELL AS EASTERN PORTIONS OF THE SNAKE PLAIN. GUSTY WINDS AT TIMES WILL PRODUCE SOME BLOWING AND DRIFTING SNOW...EVEN IN AREAS WHERE NO SNOW IS FALLING. THESE WINDS WILL ALSO PRODUCE VERY LOW WIND CHILLS ESPECIALLY EARLIER IN THE DAY. A WIND CHILL WARNING REMAINS IN EFFECT THIS MORNING FOR INDICES AS LOW AS -25. LOCALIZED SPOTS WILL SEE MUCH LOWER WIND CHILL VALUES. IT WILL BE MUCH COLDER TONIGHT MOST AREAS AT OR BELOW ZERO. THE COLDEST SPOTS WILL BE IN PLACES LIKE STANLEY AND COPPER BASIN WHERE LOWS WILL BOTTOM OUT IN THE -30 TO -40 RANGE. SOME LOW CLOUDS AND PATCHY FOG ARE POSSIBLE ACROSS PORTIONS OF THE SNAKE PLAIN ESPECIALLY NORTHERN PORTIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD WEATHER WILL REMAIN IN PLACE ON THANKSGIVING. AFTER A VERY COLD START...HIGHS WILL BE AROUND 5 TO 15 DEGREES AREAWIDE. THERE IS A SLIGHT CHANCE OF SNOW IN THE CENTRAL AND EASTERN MOUNTAINS AS WELL. IT WILL WARM UP FOR FRIDAY WITH HIGHS OF 15 TO 25 IN MANY AREAS AFTER STARTING OUT ANYWHERE FROM -5 TO 10 ABOVE IN MOST AREAS. A SLIGHT CHANCE OF SNOW REMAINS IN THE CENTRAL AND EASTERN MOUNTAINS. THE WARMUP CONTINUES INTO THE WEEKEND WITH HIGHS IN THE 20S AND 30S. THE NEXT STORM SYSTEM WILL BRING AN INCREASING CHANCE OF SNOW ESPECIALLY SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Nov 24, 11:28 AM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1128 AM MST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW S ASHTON 44.07N 111.45W
11/24/2010 M3.5 INCH FREMONT ID TRAINED SPOTTER
24-HOUR ACCUMULATION. SNOW DEPTH NOW AT 20 INCHES.
&&
GWICKLUNNearby
Wind Chill Warnings in Idaho, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.